# SDR 95UAL900083

- Difficulty date: July 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N154UA
- Make and model: Boeing 747123
- Aircraft serial: 20103
- Engine: Pwa JT9D7A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Carbon Seal
- Part number: 804277
- Condition: Chipped
- Location: Nr 4 Gearbox
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

AFTER REACHING CRUISE ALT NR 4 ENG OIL QTY DROPPED TO JUST ABOVE 1 GAL ON IND, ALL OTHER IND OK.  OIL QTY SLOWLY DECREASED TO ZERO AT 5.5 HOURS INTO FLT, THEN PRESS FLUCT, AT 8 HRS LOW OIL PRESS LIGHT CAME ON AND ENGINE SHUTDOWN.  CSD CARBON SEAL LOCATED ON THE MAIN GEARBOX WAS FOUND TO BE DAMAGED.  CARBON SEAL WAS REPLACED.
